Depression Community
Wellbutrin and Hair loss
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Wellbutrin and Hair loss

My teenage daughter was taking generic Wellbutrin (manufactured by Watson pharmaceuticals) 150 mg. daily for about 3 weeks or so and started having serious hair loss on the top of her head. The prescribing psychiatrist told her to stop the medication and after about 2 weeks, the hair loss has stopped almost completely. I have read a number of blogs including this one that indicate that hair loss is a side effect yet the Wellbutrin trials only listed hair loss as a side effect for less than 1% of patients. Given the U.S. Supreme court ruling today that says that even if the FDA has approved a medication, a pharmaceutical company is still responsible for fully reporting side effects and can in fact be sued in individual states if they do not provide sufficient warning, I would be interested in hearing ideas of how we can put more pressure on the manufacturers of Wellbutrin and its generic equivalent so that they give better warning of this side effect.

Tags: hair loss
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
They said 1% lose hair, so what else can they do?
Blank
Avatar_f_tn
This is a pretty rare side effect, they did report it as a possiblity, there is a risk of a side effect with any med, you just have to be educated and take some chances  I was on a med which had .005% chance of a reaction and I got it. I then went to another med with some stronger possibilites of reactions, and nothing happened. You have to remember even Motrin has side effects, but no one reads the warnings.
Blank
585414_tn?1288944902
First of all any adverse side effects must and should be reported to the FDA by the doctor or psychiatrist who noted it. Secondly if the FDA has noted it, it is on the medication website and the PDR. Even if it occured in one person. As for hair loss, that can happen from some medications. With Depakoate for example its not uncommon. Taking folic acid as a supplement with your doctor's permission can help. And if something is unknown (and this can include treatments under study in a positive sense) there is a whole process of how it can be called to the attention of the public. You can read my latest journal entry as I am engaged in that now (and what was detailed respected confidentiality).
Blank
Avatar_m_tn
i took wellbutrin xl 300 mg, manufactured by watson.
A LOT of my hair fell out.  

i still take wellbutrin, but it's manufactured by teva.  i haven't noticed that much hair loss.
Blank
Post a Comment
To
Recent Activity
5391794_tn?1392785696
Blank
lynnsee total mess, again -_- Comment
1 hr ago
6530778_tn?1396763315
Blank
Irisbritney Another symptom to add to m... Comment
7 hrs ago
1236893_tn?1394988190
Blank
Things Killing Your Gut
11 hrs ago by gymdandee
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Depression Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank